Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2011, 7:13 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2011, 7:13 PM MDT (01:13 UTC)
- Expired
- Jul 28, 2011, 8:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2987 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549
WUUS55 KPUB 290113
SVRPUB
COC061-099-290215-
/O.NEW.KPUB.SV.W.0105.110729T0113Z-110729T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 815 PM MDT
* AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHEAST OF EADS...OR 35 MILES NORTH OF LAMAR...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEENOSHE RESERVOIR...CHIVINGTON...BRANDON...SHERIDAN LAKE AND
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3827 10204 3810 10239 3840 10276 3860 10299
3862 10293 3862 10205 3855 10203
TIME...MOT...LOC 0113Z 318DEG 22KT 3857 10265
WIND...HAIL 60MPH 1.00IN
$$4 follow-up statements
060
WWUS55 KPUB 290126
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT THU JUL 28 2011
COC061-099-290215-
/O.CON.KPUB.SV.W.0105.000000T0000Z-110729T0215Z/
PROWERS CO-KIOWA CO-
726 PM MDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KIOWA
AND NORTHEASTERN PROWERS COUNTIES UNTIL 815 PM MDT...
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF CHIVINGTON...OR 31 MILES NORTH OF LAMAR...MOVING SOUTHEAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
NEENOSHE RESERVOIR...CHIVINGTON...BRANDON...SHERIDAN LAKE AND
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3827 10204 3810 10239 3840 10276 3860 10299
3862 10293 3862 10205 3855 10203
TIME...MOT...LOC 0126Z 318DEG 22KT 3852 10256
WIND...HAIL 60MPH 1.00IN
$$154
WWUS55 KPUB 290139
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
739 PM MDT THU JUL 28 2011
COC061-099-290215-
/O.CON.KPUB.SV.W.0105.000000T0000Z-110729T0215Z/
PROWERS CO-KIOWA CO-
739 PM MDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KIOWA
AND NORTHEASTERN PROWERS COUNTIES UNTIL 815 PM MDT...
AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRANDON...OR 30 MILES NORTH OF LAMAR...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3827 10204 3810 10239 3840 10276 3860 10299
3862 10293 3862 10205 3855 10203
TIME...MOT...LOC 0139Z 318DEG 22KT 3847 10241
WIND...HAIL 60MPH 1.00IN
$$570
WWUS55 KPUB 290156
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT THU JUL 28 2011
COC061-099-290215-
/O.CON.KPUB.SV.W.0105.000000T0000Z-110729T0215Z/
PROWERS CO-KIOWA CO-
756 PM MDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KIOWA
AND NORTHEASTERN PROWERS COUNTIES UNTIL 815 PM MDT...
AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SHERIDAN LAKE...OR 35 MILES NORTHEAST OF
LAMAR...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3827 10204 3810 10239 3840 10276 3860 10299
3862 10293 3862 10205 3855 10203
TIME...MOT...LOC 0156Z 318DEG 22KT 3850 10229
WIND...HAIL <50MPH 1.00IN
$$933
WWUS55 KPUB 290215
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
815 PM MDT THU JUL 28 2011
COC061-099-290226-
/O.EXP.KPUB.SV.W.0105.000000T0000Z-110729T0215Z/
PROWERS CO-KIOWA CO-
815 PM MDT THU JUL 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA AND NORTHEASTERN
PROWERS COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3827 10204 3810 10239 3840 10276 3860 10299
3862 10293 3862 10205 3855 10203
TIME...MOT...LOC 0156Z 318DEG 22KT 3850 10229
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:20 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 28, 3:20 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MDT THU JUL 28 2011 .SHORT TERM... (TONIGHT AND FRIDAY) CURRENTLY...THUNDERSTORMS HAVE DEVELOPED OVER THE EASTERN MOUNTAINS AND RATON MESA EARLY THIS AFTERNOON AND WILL EXPAND IN COVERAGE HEADING INTO THIS EVENING. RADAR ANALYSIS INDICATES CORES ARE REACHING TO NEAR 45 KFT WITH THE HIGHEST REFLECTIVITIES CONFINED TO THE LOWER HALF OF THE CELLS. THINKING AT THIS POINT THE MAIN THREATS WILL BE LIGHTNING AND VERY HEAVY DOWNPOURS UNDER THE CORES WITH SOME SMALL HAIL POSSIBLE. WINDS MAY ALSO BE A FACTOR GIVEN THE PULSE NATURE OF THESE CELLS WITH OUTFLOW WINDS AND THE POTENTIAL FOR A WET MICROBURST OR TWO POSSIBLE HEADING INTO THIS EVENING. CELL MOVEMENTS HAVE BEEN RATHER SLOW SO THINKING HIGHEST THREAT WILL BE LOCALIZED FLASH FLOODING. THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP OVER THE RAMPART RANGE BUT SHOULD FILL IN THROUGH THE AFTERNOON HOURS AND MOVE INTO THE COLORADO SPRINGS AREA. THUNDERSTORMS HAVE ALSO BEEN SLOW TO DEVELOP ALONG THE CONTINENTAL DIVIDE BUT SHOULD SEE DEVELOPMENT ALONG THE HIGHER TERRAIN OVER THE NEXT COUPLE OF HOURS. MODELS HAVING A HARD TIME WITH THE EVOLUTION OF CONVECTION THROUGH TONIGHT. SO FAR THEY HAVE HIT THE EASTERN MOUNTAINS WELL BUT HAVE MISSED THE RATON MESA. FOLLOWED A BLEND OF THE NSSL WRF...GFS AND NAM SOLUTIONS THROUGH TOMORROW MORNING WHICH SEEM TO HAVE DONE A SOMEWHAT BETTER JOB OF HANDLING WHAT IS CURRENTLY HAPPENING. CURRENTLY THINKING WE WILL SEE A COUPLE OF AREAS OF CONVECTION PROPAGATE EAST INTO THE PLAINS THIS AFTERNOON...ONE WILL DEVELOP OVER THE EASTERN MOUNTAINS TRACKING NORTHEAST...MAINLY NORTH OF HIGHWAY 50. THE OTHER IS FORECAST OVER THE RATON MESA AND WILL SHIFT EAST ACROSS SOUTHERN COLORADO. HOW OUTFLOW BOUNDARIES INTERACT WITH CONVECTIVE AREAS WILL LIKELY DETERMINE WHEN/WHERE AN MCS WILL DEVELOP FOR TONIGHT OVER THE PLAINS. BOTH NAM AND GFS DEVELOP AN MCS OVER THE PLAINS AND SHIFT IT EAST TONIGHT...THE WRF IS NOT AS EXCITED ABOUT AN MCS DEVELOPING WITH CONVECTION DIMINISHING OVERNIGHT. FOLLOWED A TREND OF INCREASING POPS FOR ALL THE PLAINS THROUGH 06Z WITH A DECREASE IN POPS FROM WEST TO EAST THROUGH 12Z. THINK THIS MATCHES WELL WITH THE LATEST RUNS...SO HOPEFULLY MOST OF THE PLAINS WILL SEE SOME BENEFICIAL RAINFALL TONIGHT. AS FOR THREATS...HEAVY RAINFALL WILL BE THE MAIN THREAT GIVEN MEAGER STORM MOTIONS AND ABUNDANT MOISTURE. AS FOR SEVERE WEATHER...MOISTURE AND INSTABILITY IS HIGHEST NORTH OF HIGHWAY 50...FROM FOWLER TO HOLLY...WHERE ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE. THERE IS ALSO A WIND THREAT THROUGH LATE AFTERNOON WITH THE PULSE STORMS ROLLING IN OFF THE MOUNTAINS...SO THIS WILL HAVE TO BE MONITORED. HIGH PRESSURE OVER THE DESERT SOUTHWEST LIFTS NORTH INTO COLORADO DURING THE DAY FRIDAY WITH WEAK ENERGY MOVING ACROSS THE REGION DURING THE AFTERNOON. EXPECT THE MCS THUNDERSTORM ACTIVITY OVER THE PLAINS TO MOVE INTO KANSAS EARLY...WITH MOISTURE AND DESTABILIZATION EXPECTED OVER THE REGION BY MID MORNING. THUNDERSTORMS ARE FORECAST TO FIRE OVER THE HIGHER TERRAIN AND RATON MESA AROUND 18Z AND SPREAD EAST INTO THE PLAINS BY LATE AFTERNOON. LOCALLY HEAVY RAINFALL AND GUSTY OUTFLOW WINDS WILL BE THE MAIN THREATS TOMORROW AFTERNOON ALONG WITH LOCALIZED FLASH FLOODING. TEMPERATURES WILL ALSO BE COOLER TOMORROW GIVEN THE CONVECTIVELY MODIFIED AIR ACROSS THE REGION WITH HIGHS IN THE UPPER 80S TO LOWER 90S. MOZLEY .LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) FAIRLY TYPICAL SUMMER PATTERN THE NEXT SEVERAL DAYS WITH BROAD UPPER LEVEL RIDGE REMAINING IN PLACE ACROSS THE SOUTHERN PLAINS...WITH OCCASIONAL WEAK DISTURBANCES ROTATING NORTHWARD AROUND THE WESTERN PERIPHERY OF THE RIDGE AS MONSOON MOISTURE PLUME CONTINUES OVER COLORADO. MODELS TRY TO BRING A SLIGHTLY DRIER AIR MASS TO THE NORTHERN HALF OF THE AREA SATURDAY...AS UPPER RIDGE BUILDS BRIEFLY WESTWARD ACROSS THE HIGH PLAINS. AS A RESULT...MAY SEE BEST CHANCE OF CONVECTION SUPPRESSED SOUTH AND WEST OF THE AREA...THOUGH RESIDUAL FRONTAL BOUNDARY NEAR THE ARKANSAS RIVER MAY KEEP AT LEAST SOME ISOLATED TSRA OVER THE PLAINS SAT AFTERNOON AND EVENING. ON SUNDAY...RIDGE SLIPS EASTWARD AND AMPLIFIES OVER THE CENTRAL PLAINS...LEADING TO INCREASING SOUTHERLY FLOW ACROSS COLORADO. THIS SHOULD LEAD TO GREATER CONVECTIVE COVERAGE OVER THE MOUNTAINS...WHILE EASTERN PLAINS SEE A SLIGHT DOWNTREND AS FRONTAL BOUNDARY RETREATS NORTHWARD AND WEAK DOWNSLOPE GRADIENTS DEVELOP. UPPER TROPOSPHERIC LOW PRESSURE AREA SHOWN BY THE GFS MAY ALSO AID CONVECTIVE CHANCES...ESPECIALLY WESTERN HALF OF THE AREA. MONSOON PLUME CONTINUES IN PLACE MON/TUE WITH FAIRLY STANDARD CHANCE POPS OVER THE MOUNTAINS...WHILE ACTIVITY REMAINS FAIRLY ISOLATED ACROSS THE PLAINS. UPPER WAVE MOVING ACROSS THE NORTHERN TIER MAY PUSH A FRONT SOUTHWARD ACROSS THE PLAINS LATE TUE INTO WED...LEADING TO INCREASING TSRA CHANCES OVER THE EASTERN MOUNTAINS AND PLAINS MID-WEEK. TEMPS THE NEXT SEVERAL DAYS WILL REMAIN HOT...AVERAGING OUT SLIGHTLY ABOVE SEASONAL NORMALS...THOUGH WILL CONTINUE TO UNDERCUT MEX NUMBERS BY 2-4F AS THEY HAVE BEEN RUNNING TOO WARM THE PAST SEVERAL WEEKS. --PETERSEN && .AVIATION...THUNDERSTORMS HAVE STARTED TO DEVELOP THIS AFTERNOON OVER THE EASTERN MOUNTAINS THIS AFTERNOON...WITH LESSER COVERAGE OVER THE CONTINENTAL DIVIDE. THE MOST TROUBLESOME FORECAST SPOT IS KALS THIS AFTERNOON AND EVENING AND THUNDERSTORMS POTENTIAL AT THE TERMINAL DEPENDS ON DEVELOPMENT OVER THE SAN JUAN RANGE. CURRENTLY THINK A FEW THUNDERSTORMS ARE POSSIBLE OVER THE SAN LUIS VALLEY BUT CONFIDENCE IS LOW IN ONE IMPACTING KALS AT THIS TIME. FOR NOW WILL CARRY A VCTS WITH GUSTY OUTFLOW WINDS POSSIBLE AS STORMS GUST OUT OVER THE VALLEY FLOOR THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP OVER THE RAMPART RANGE AND MOVE EAST INTO THE KCOS AREA BY LATE AFTERNOON/EARLY EVENING. THERE IS A MUCH GREATER PROBABILITY OF A THUNDERSTORM IMPACTING THE TERMINAL...ESPECIALLY FROM 22-02Z...WITH HEAVY RAINFALL AND LIGHTNING BEING THE MAIN THREATS. HEAVY RAINFALL ASSOCIATED WITH STRONG CORES WILL LIKELY PRODUCE LIFR CONDITIONS AS THEY PASS OVER THE TERMINALS. GUSTY OUTFLOW WINDS WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS THAT PASS OVER THE TERMINAL. DO NOT THINK WE WILL SEE WINDS AS HIGH AS 40 TO 50 KTS...BUT THERE IS A LOW PROBABILITY OF OCCURRENCE IF A STORM COLLAPSES OVER THE TERMINAL. THUNDERSTORMS HAVE BEEN SLOW TO MOVE OFF THE MOUNTAINS WEST OF KPUB BUT COVERAGE SHOULD INCREASE AND THE LIKELIHOOD OF ONE MOVING OVER THE TERMINAL APPEARS TO BE INCREASING BASED ON LATEST MODEL DATA AND CURRENT THUNDERSTORM DEVELOPMENT. FOR NOW HAVE VCTS BEGINNING AT 22Z AND WILL ADD THUNDERSTORM IMPACTS TO THE TAF FOR THE 23-02Z TIME FRAME. HEAVY CORES WILL LIKELY REDUCE CONDITIONS TO LIFR AS THEY PASS. GUSTY OUTFLOW WINDS MAY REACH AS HIGH AS 40 TO 50 KTS IF A STORM CAN COLLAPSE OVER THE TERMINAL...AND MUCH LIKE KCOS...THERE IS A LOW PROBABILITY OF OCCURRENCE. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 88/10
Hazardous weather outlook, Jul 28, 12:19 PM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1219 PM MDT THU JUL 28 2011 COZ058>089-093>099-291830- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1219 PM MDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND THE ADJACENT PLAINS...PARTICULARLY ALONG THE NORTHERN SLOPES OF THE RATON RIDGE...THE EASTERN SLOPES OF THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...AND THE PIKES PEAK REGION. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING POSSIBLE IN AREAS WITH POOR DRAINING SOILS...SUCH AS URBAN AREAS AND BURN SCARS. SOME BRIEF SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. GREATER LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE FAR EASTERN PLAINS TODAY...MAINLY NORTH OF HIGHWAY 50 FROM FOWLER TO HOLLY. AS STORMS MOVE EASTWARD INTO THIS REGION...THERE IS THE POTENTIAL FOR ONE OR TWO STORMS TO BRIEFLY BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE WIND GUSTS UP TO 65 MPH AND LOCALLY HEAVY RAINFALL...AS WELL AS SOME BRIEF SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MONSOON MOISTURE WILL REMAIN ACROSS THE REGION THROUGH EARLY NEXT WEEK. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVER THE EASTERN MOUNTAINS AND PLAINS...AND SCATTERED TO NUMEROUS STORMS OVER THE CONTINENTAL DIVIDE. STORMS WILL BE MOST FREQUENT AND WIDESPREAD DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING IN URBAN AREAS...OR NEAR BURN SCARS OR RUGGED TERRAIN. SMALL HAIL UP TO 1/2 INCH MAY ALSO OCCUR WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS THIS AFTERNOON AND EVENING. 88/10
In the hours before
Special weather statement, Jul 28, 5:05 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 505 PM MDT THU JUL 28 2011 COZ094-099-290030- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 505 PM MDT THU JUL 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES EAST OF KIM...OR 30 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTH AT \15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME EAST CENTRAL LAS ANIMAS COUNTY AND WEST CENTRAL BACA COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 28, 5:41 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 541 PM MDT THU JUL 28 2011 COZ081-082-084-085-290045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 541 PM MDT THU JUL 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...COLORADO SPRINGS. AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EXTREME SOUTHWESTERN COLORADO SPRINGS. THIS THUNDERSTORM WAS MOVING TO THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PETERSON AFB. COLORADO SPRINGS. AIR FORCE ACADEMY. FALCON. BLACK FOREST. PEYTON. HAIL UP TO THE SIZE OF PENNIES...WINDS AROUND 50 MPH...HAZARDOUS LIGHTNING AND HEAVY RAIN IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 28, 5:46 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT THU JUL 28 2011 COZ084>086-290115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 546 PM MDT THU JUL 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF PINON...OR 22 MILES NORTH OF PUEBLO. ANOTHER STRONG THUNDERSTORM WAS 10 MILES TO THE SOUTH OF TRUCKTON. THESE STRONG THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... TRUCKTON. YODER. RUSH. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH...AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 28, 6:06 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 606 PM MDT THU JUL 28 2011 COZ081-084-085-290130- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 606 PM MDT THU JUL 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...SOUTHERN COLORADO SPRINGS. AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FOUNTAIN...OR 11 MILES SOUTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SECURITY. FOUNTAIN. EXTREME SOUTHEASTERN COLORADO SPRINGS. SCHRIEVER AFB. ELLICOTT. PENNY SIZED HAIL...WINDS AROUND 55 MPH...AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 28, 6:24 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 624 PM MDT THU JUL 28 2011 COZ096>098-290200- EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 624 PM MDT THU JUL 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LAMAR. AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTHEAST OF JOHN MARTIN RESERVOIR...OR 21 MILES SOUTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WILEY. LAMAR. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 28, 6:41 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 641 PM MDT THU JUL 28 2011 COZ095-097-098-290215- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 641 PM MDT THU JUL 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO... AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HASWELL...OR 38 MILES NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... HASTY. MCCLAVE. WILEY. CADDOA. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH...AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:14 PM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 2 hr |
| Jul 28, 6:46 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 59 min |
| Jul 28, 7:24 PM MDT | Flash Flood Warning | PUB | El Paso | 84 min |
| Jul 28, 7:50 PM MDT | Areal Flood Advisory | PUB | Kiowa | 3 hr |
| Jul 29, 4:01 AM MDT | Flash Flood Watch | PUB | Costilla, Huerfano, Las Animas | 17 hr |
| Jul 29, 4:37 PM MDT | Flash Flood Warning | PUB | Custer, Fremont | 4 hr |
| Jul 29, 5:26 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.